Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 87, NWS Fort Worth, TX

November 5, 20006 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Nov 5, 2000, 9:39 PM CST for 6 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 5, 2000, 9:39 PM CST (03:39 UTC)
Expired
Nov 6, 2000, 12:30 AM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Delta County, TX, Hopkins County, TX, Hunt County, TX, Lamar County, TX, Rains County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 060340
FFWFWD
TXC119-223-231-277-379-467-060630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
939 PM CST SUN NOV 5 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUNT COUNTY IN NORTH CENTRAL TEXAS
  DELTA COUNTY IN NORTHEAST TEXAS
  HOPKINS COUNTY IN NORTHEAST TEXAS
  LAMAR COUNTY IN NORTHEAST TEXAS
  RAINS COUNTY IN NORTHEAST TEXAS
  VAN ZANDT COUNTY IN NORTHEAST TEXAS

* UNTIL 1230 AM CST

* AT 935 PM CST...AMATEUR RADIO WEATHER SPOTTERS REPORTED PONDING
  ON A FEW SECONDARY ROADS IN LAMAR AND HOPKINS COUNTIES. RADAR
  ESTIMATES THAT BETWEEN ONE AND TWO INCHES OF RAIN MAY HAVE ALREADY
  FALLEN IN THE WARNED COUNTIES...AND NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATES ADDITIONAL THUNDERSTORMS AND HEAVY RAIN POISED TO MOVE
  ACROSS THESE COUNTIES. THIS WILL CAUSE ADDITIONAL FLOOD PROBLEMS.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS...WILL BE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

A FLASH FLOOD WATCH REMAINS IN EFFECT EAST OF A LINE THROUGH BONHAM...
CORSICANA...AND CAMERON THE REMAINDER OF TONIGHT.

LAT...LON 3254 9606 3258 9571 3306 9553 3387 9538
          3385 9583 3341 9585 3324 9620

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 9:00 PM CST, 39 minutes earlier.

Area forecast discussion, Nov 5, 9:00 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CST SUN NOV 5 2000

WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL SHORTWAVE AXIS NEAR THE
PECOS/RIO GRANDE VALLEY...LIFTING NORTHEAST.  RAINFALL INTENSITIES
HAVE BEGUN TO DECREASE FROM WEST TO EAST...AND THE FLASH FLOOD
THREAT HAS DIMINISHED FOR THE WRN AND CNTRL ZONES.  THEREFORE...THE
FLASH FLOOD WATCH WILL BE REMOVED FROM THOSE AREAS WEST OF
BONHAM...TO CORSICANA...TO CAMERON LINE. THE DFW METROPLEX WILL NO
LONGER BE IN THIS WATCH.  FLASH FLOOD STATEMENT WILL FOLLOW SOON.

THE ERN ZONES WILL REMAIN IN THE FLASH FLOOD WATCH FOR THE REMAINDER
OF THE NIGHT.  CNTRL AREAS WILL CONTINUE IN TORNADO WATCH 7791
THROUGH 10 PM...SE ZONES WILL STAY IN TORNADO WATCH 780 UNTIL 2 AM.

64

.FTW...FLASH FLOOD WATCH FOR ERN 1/3 OVERNIGHT.

In the hours before

Local storm report, Nov 5, 9:20 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CST SUN NOV 5 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0715 PM    KEMPNER                   TX   WIND DAMAGE
11/05/00   LAMPASAS                       ROOF OFF OF BARN AND
                                          SEVERAL TREES DOWN IN
                                          KEMPNER. REPORTED BY
                                          SHERIFFS OFFICE.

0800 PM    LAMPASAS                  TX   FLOOD
11/05/00   LAMPASAS                       SHERIFFS OFFICE
                                          REPORTS WATER OVER
                                          SEVERAL FARM TO MARKET
                                          ROADS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 6:49 PM CSTSevere Thunderstorm WarningFWDKaufman41 min
Nov 5, 7:15 PM CSTFlash Flood WarningFWDLampasas2 hr
Nov 5, 11:00 PM CSTSevere Thunderstorm WarningFWDAnderson45 min
Nov 6, 12:06 AM CSTFlash Flood WarningFWDDelta, Hopkins, Hunt, Lamar, Rains, Van Zandt3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.